Alert archive / Nebraska / Tornado Warnings in 2010

Tornado Warning 4, NWS North Platte, NE

May 22, 2010Boyd County, Holt County, Keya Paha County, Nebraska

NWS North Platte, NE issued this tornado warning at May 22, 2010, 10:14 PM CDT for Boyd County, Holt County, Keya Paha County, Nebraska. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 22, 2010, 10:14 PM CDT (03:14 UTC)
Expired
May 22, 2010, 11:00 PM CDT
In force
46 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon

Counties Boyd County, NE, Holt County, NE, Keya Paha County, NE

The radar

The North Platte radar (KLNX), 163 km from the middle of the area, began a volume at 03:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 22, 10:19 PM CDTHAIL 110 Ne Springview, NETHE PUBLIC REPORTED HAIL UP TO THE SIZE OF QUARTERS AT 930 PM CDT. THIS IS A DELAYED REPORT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 22, 8:52 PM CDTTornado WatchSPC4 hr

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 3.2 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2010-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3099 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2010-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 426 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3099 J/kg
Mixed-layer CIN
-118 J/kg
Mixed-layer LCL
1145 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
426 m²/s²
0-3 km storm-relative helicity
443 m²/s²
Significant tornado parameter
4.0
Supercell composite
14.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

987 
WFUS53 KLBF 230314
TORLBF
NEC015-089-103-230400-
/O.NEW.KLBF.TO.W.0004.100523T0314Z-100523T0400Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1014 PM CDT SAT MAY 22 2010

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* TORNADO WARNING FOR...
  WESTERN BOYD COUNTY IN NORTH CENTRAL NEBRASKA...
  EXTREME NORTHWESTERN HOLT COUNTY IN NORTH CENTRAL NEBRASKA...
  NORTHEASTERN KEYA PAHA COUNTY IN NORTH CENTRAL NEBRASKA...

* UNTIL 1100 PM CDT

* AT 1009 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED NEAR BURTON...OR 11 MILES NORTHEAST OF
  SPRINGVIEW...AND MOVING EAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MILLS...NAPER...HULL LAKE STATE WILDLIFE MANAGEMENT AREA...BUTTE...
  ANOKA...PARSHALL BRIDGE STATE WILDLIFE MANAGEMENT AREA...HIGHWAY
  137 MILE MARKER 20 AND HIGHWAY 12 MILE MARKER 90.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW.

&&

LAT...LON 4300 9871 4278 9871 4281 9963 4299 9964
TIME...MOT...LOC 0314Z 269DEG 37KT 4290 9949

$$

BUTTLER
2 follow-up statements
340 
WWUS53 KLBF 230337
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1037 PM CDT SAT MAY 22 2010

NEC015-089-103-230400-
/O.CON.KLBF.TO.W.0004.000000T0000Z-100523T0400Z/
HOLT NE-BOYD NE-KEYA PAHA NE-
1037 PM CDT SAT MAY 22 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHEASTERN KEYA PAHA...
WESTERN BOYD AND NORTHWESTERN HOLT COUNTIES UNTIL 1100 PM CDT...

AT 1032 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED 5 MILES SOUTHEAST OF MILLS...OR 21 MILES EAST OF
SPRINGVIEW...MOVING EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  NAPER...HULL LAKE STATE WILDLIFE MANAGEMENT AREA...BUTTE...PARSHALL
  BRIDGE STATE WILDLIFE MANAGEMENT AREA...ANOKA AND HIGHWAY 12 MILE
  MARKER 90.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTH PLATTE.

&&

LAT...LON 4300 9871 4278 9871 4278 9926 4280 9926
      4280 9927 4280 9930 4278 9932 4278 9939
      4299 9940
TIME...MOT...LOC 0337Z 267DEG 26KT 4288 9929

$$

BUTTLER
192 
WWUS53 KLBF 230359
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1059 PM CDT SAT MAY 22 2010

NEC015-089-103-230409-
/O.EXP.KLBF.TO.W.0004.000000T0000Z-100523T0400Z/
HOLT NE-BOYD NE-KEYA PAHA NE-
1059 PM CDT SAT MAY 22 2010

...THE TORNADO WARNING FOR NORTHEASTERN KEYA PAHA...WESTERN BOYD AND
NORTHWESTERN HOLT COUNTIES WILL EXPIRE AT 1100 PM CDT/1000 PM MDT/...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTH PLATTE.

LAT...LON 4300 9871 4278 9871 4278 9926 4280 9926
      4280 9927 4280 9930 4278 9932 4278 9939
      4299 9940
TIME...MOT...LOC 0359Z 267DEG 26KT 4288 9907

$$

BUTTLER

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this tornado warning went out at May 22, 3:39 PM CDT, 6 hours 35 minutes earlier.

Area forecast discussion, May 22, 3:39 PM CDT, 6 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
339 PM CDT SAT MAY 22 2010

.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT.
MAIN CONCERN FOR THIS PERIOD WILL BE THE THREAT FOR SEVERE TSTM
ACTIVITY. CONDITIONS VERY UNSTABLE ALONG AND EAST OF A DRY LINE
WHICH EXTENDS FROM ROUGHLY VALENTINE TO JUST EAST OF MCCOOK. HAS
BEEN A FEW CU DEVELOPING FROM EASTERN LINCOLN UP THOUGH CUSTER
COUNTY JUST EAST OF THE DRY LINE. SFC BASED CAPES APPROACHING
5000J/KG IN THIS AREA...BUT CAP STILL EVIDENT ON LBF SPECIAL 20Z
SOUNDING. LOCALLY RUN WRF MODEL DOES STILL HINT AT CONVECTION
DEVELOPING IN EASTERN LINCOLN THOUGH CUSTER COUNTIES...AND UP
TOWARDS ONEILL.  WILL CONTINUE TO MONITOR. ANOTHER POTENTIAL FOCUS
FOR STORMS WILL BE THE COLD FRONT MARCHING EAST ACROSS THE AREA MID
TO LATE EVENING. THE DRY LINE WILL RETREAT WESTWARD INTO WESTERN NEB
EARLY THIS EVENING...AND HAVE SOME DECENT CONVERGENCE ALONG THE
BOUNDARY...AND CANNOT COMPLETELY IGNORE THE THREAT FOR CONVECTIVE
DEVELOPMENT ALONG THE BOUNDARY.

SUNDAY...MORE POTENTIAL FOR STORMS...ESPECIALLY BY SUNDAY EVENING.
ALL MODELS INDICATE THE COLD FRONT WHICH MOVES THROUGH SATURDAY
NIGHT WILL STALL ACROSS KS SUNDAY MORNING...AND THEN LIFT NORTH INTO
SOUTHERN NEB VERY LATE SUNDAY AFTERNOON. TWO SCENARIOS POSSIBLE FOR
SUNDAY...1) SFC BASED STORMS DEVELOPING JUST NORTH OF THE WARM FRONT
ACROSS THE FAR SOUTHERN SECTIONS OF SOUTHWEST NEB DURING THE LATE
AFTERNOON...AND 2) ELEVATED STORMS DEVELOPING NORTH OF THE BOUNDARY
ACROSS NEARLY ALL OF WESTERN AND CENTRAL NEB FROM MID EVENING
ONWARD. SPC HAS EXPANDED THE SLIGHT RISK NORTHWARD SUNDAY TO INCLUDE
ALL OF WESTERN AND NORTH CENTRAL NEB. SUNDAY NIGHT...GOOD WAA AND
MOISTURE ADVECTION INTO THE AREA AS WARM FRONT LIFTS NORTH THROUGH
THE AREA. TSTMS SEEM LIKE A GOOD BET...WITH SFC BASED STORMS...
POSSIBLE SEVERE...DURING THE EVENING ALONG AND SOUTH OF I-80 INVOF
THE NORTHWARD MOVING WARM FRONT. STORMS FURTHER NORTH WILL BE MORE
ELEVATED...BUT STILL COULD CONTAIN A SEVERE HAIL THREAT.

.LONG TERM...MONDAY THROUGH SATURDAY...
A SIGNIFICANT S/W IS SET TO EJECT RAPIDLY NE ACROSS THE NRN PLAINS
MONDAY. AFTER THAT...00Z AND 12Z DETERMINISTIC AND ENSEMBLE GUIDANCE
STRONGLY SUGGESTS THAT FLOW ALOFT RETROGRADES WITH 500-HPA RIDGING
TAKING HOLD OVER THE HIGH PLAINS THRU AT LEAST SAT DOWNSTREAM OF
PERSISTENT PACIFIC NW TROUGHING. RICH MOISTURE WILL REMAIN IN PLACE
ON SOUTHERLY FLOW /INTERRUPTED ONLY BRIEFLY ON TUE/...BUT THUNDER
CHANCES WILL DIMINISH TO CLIMO VALUES STARTING THU AS THE UPPER JET
SHIFTS TO THE NW. THIS MEANS THE FCST IS A DRY ONE THU-SAT.

MONDAY...A 110 KT JET STREAK SHIFTS NNE ACROSS THE HIGH PLAINS WITH
SIGNIFICANT CYCLOGENESIS INDUCING A STOUT 45-55KT LLJ. MERIDIONAL
FLOW RESULTS IN DEEP UNIDIRECTIONAL WIND PROFILES...WHICH KEEPS RICH
MOISTURE IN PLACE BENEATH STEEP MID LVL LAPSE RATES. MLCAPE VALUES
ARE FCST AROUND 2000 J/KG WITH MINIMAL MLCIN AND 0-6KM BULK SHEAR OF
45-55KTS...SO AN ACTIVE SEVERE EVENT COULD BE IN STORE. DEEP LAYER
SHEAR VECTORS ARE ORIENTED NEARLY PARALLEL THE SFC FRONT...AND GIVEN
THE LACK OF APPRECIABLE CAPPING...QUICK UPSCALE GROWTH INTO LINEAR
SEGMENTS OR CLUSTERS MAY OCCUR. HOWEVER...THERE/S CERTAINLY AT LEAST
SOME POTENTIAL FOR SUPERCELLS...AND THE STRONG WINDS OFF THE DECK DO
RESULT IN SIGNIFICANT 0-1-KM BULK SHEAR...SO ALL MODES OF SEVERE ARE
POSSIBLE. POPS WERE INCREASED INTO THE HIGH CHANCE CATEGORY IN THIS
PERIOD GIVEN CONSENSUS AMONG 12Z MODEL QPF PROGS.

TUESDAY-WEDNESDAY...BRIEF LOW LVL STABILIZATION IN THE WAKE OF THE
FROPA MAY MAKE TUE A DRY DAY...BUT A WEAK LLJ SHIFTS THE INSTABILITY
AXIS BACK NWD TUE NIGHT. MODELS KEEP THE MOIST AXIS UNCAPPED WED SO
POPS WERE LINGERED RIGHT INTO THAT PERIOD...BUT FLOW ALOFT WEAKENS
SUBSTANTIALLY SO THE SEVERE THREAT WILL BE ON THE WAY DOWN.

THURSDAY-SATURDAY...RICH MOISTURE WILL REMAIN IN PLACE WITH SFC TD/S
LIKELY IN THE LOWER/MIDDLE 60S F. IN THESE CASES...MODELS TYPICALLY
OVERESTIMATE DIURNAL COOLING...WHICH APPEARS TO THE BE CASE WITH THE
00Z AND 12Z SOLUTIONS. SO...WE HAVE TRENDED MIN TEMPS UP TOWARD THE
EXPECTED TD/S...BUT ONLY NUDGED MAX TEMPS TOWARD THE 12Z MODELS.

&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL OVER MOST OF WESTERN AND NORTH CENTRAL
NE THRU 18Z SUNDAY. HOWEVER...THE PASSAGE OF A DRYLINE AND COLD
FRONT DOES YIELD A LOW PROBABILITY OF TSRA THROUGH 06 UTC...MOSTLY
ALONG AND EAST OF HIGHWAY 83. THE RISK IS TOO MINIMAL TO EXPLICITLY
MENTION IN THE LBF OR VTN TAFS. THERE/S THEN SOME RISK OF VFR OR
MVFR CIGS DEVELOPING AFTER 06 UTC AS THE FRONT SHIFTS SOUTHEAST...
BUT THAT TOO IS A LOW CONFIDENCE SCENARIO. THE CHANCES OF THOSE CIGS
OCCURRING WOULD INCREASE A BIT IF MORE TSRA THAN EXPECTED DEVELOP...
WHICH WOULD BOTH PUSH THE FRONT THROUGH MORE QUICKLY AND TEND TO
INCREASE MOISTURE IN THE FRONT ALOFT.

&&

.HYDROLOGY...
THE NORTH PLATTE RIVER REMAINS HIGH FROM THE STATE LINE DOWNSTREAM
TO LAKE MCCONAUGHY. LISCO AND LEWELLEN WILL LIKELY CREST BY SUNDAY
AFTERNOON. SINCE NO HEAVY RAIN IS EXPECTED OVER THOSE SITES THE NEXT
24 HRS...LEWELLEN MAY CREST JUST BELOW FLOOD STAGE...BUT THE WARNING
WILL BE CONTINUED WITH A RANGE OF CRESTS FROM 7.3 TO 7.5 PROVIDED.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SHORT TERM...TAYLOR
LONG TERM/AVIATION/HYDROLOGY...SCHULTZ
Hazardous weather outlook, May 22, 9:46 PM CDT, 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
946 PM CDT SAT MAY 22 2010

NEZ004>010-022>029-035>038-056>059-069>071-094-240300-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
946 PM CDT SAT MAY 22 2010 /846 PM MDT SAT MAY 22 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING ACROSS NORTH
CENTRAL NEBRASKA...AND A TORNADO WATCH HAS BEEN POSTED FOR AREAS
AROUND AINSWORTH...EAST THROUGH ONEILL. THE AIR MASS IS VERY
UNSTABLE...AND LARGE HAIL...DAMAGING WINDS AND TORNADOES ARE
POSSIBLE WITH ANY THUNDERSTORM THAT DEVELOPS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SEVERE THUNDERSTORMS ARE POSSIBLE SUNDAY EVENING AND SUNDAY NIGHT
AS A WARM FRONT MOVES NORTH ACROSS THE AREA. THE PRIMARY THREAT
WILL BE IN THE FORM OF LARGE HAIL...AND LIKELY ALONG AND EAST OF
HIGHWAY 83.

MONDAY AND MONDAY EVENING WILL PRESENT ANOTHER THREAT OF SEVERE
THUNDERSTORMS. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN
THREAT BUT ISOLATED TORNADOES ARE ALSO POSSIBLE AS A COLD FRONT
MOVES EAST ACROSS WESTERN NEBRASKA. STRONG SOUTH WINDS OVER 30 MPH
MAY ALSO REQUIRE A WIND ADVISORY ON MONDAY AHEAD OF THE COLD
FRONT.

.SPOTTER INFORMATION STATEMENT...

THERE IS A SMALL CHANCE THAT SPOTTER ACTIVATION COULD BE REQUIRED
THIS EVENING. SPOTTER ACTIVATION IS MORE LIKELY SUNDAY NIGHT AND
MONDAY.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

TAYLOR

In the hours before

Special weather statement, May 22, 8:06 PM CDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
806 PM CDT SAT MAY 22 2010

NEZ005-094-230130-
EASTERN CHERRY NE-WESTERN CHERRY NE-
806 PM CDT SAT MAY 22 2010

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CHERRY COUNTY UNTIL 830
PM CDT/730 PM MDT/...

AT 800 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CROOKSTON...OR 8 MILES NORTHWEST OF
VALENTINE...MOVING NORTHEAST AT 45 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...RURAL AREAS
NORTHEAST OF CROOKSTON AND LOCATIONS NORTHWEST OF VALENTINE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

BUTTLER
Local storm report, May 22, 8:15 PM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
815 PM CDT SAT MAY 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0813 PM     HAIL             8 NNW VALENTINE         42.98N 100.61W
05/22/2010  E0.88 INCH       CHERRY             NE   PUBLIC

            THE PUBLIC REPORTED NICKEL SIZE HAIL FROM THE STORM AT
            APPROXIMATELY 805 PM CDT.

&&

SJACOBS
Special weather statement, May 22, 8:30 PM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
830 PM CDT SAT MAY 22 2010

NEZ005-094-230215-
EASTERN CHERRY NE-WESTERN CHERRY NE-
830 PM CDT SAT MAY 22 2010

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHERRY COUNTY UNTIL
915 PM CDT/815 PM MDT/...

AT 825 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MERRITT RESERVOIR DAM...OR 21 MILES
SOUTHWEST OF VALENTINE...MOVING NORTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
HIGHWAY 97 CROSSING THE NIOBRARA RIVER AROUND 855 PM CDT.
CROOKSTON AROUND 900 PM CDT.
VALENTINE AROUND 910 PM CDT.
HIGHWAY 83 MILE MARKER 220 AROUND 915 PM CDT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TLK
Local storm report, May 22, 8:51 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
851 PM CDT SAT MAY 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     HAIL             8 SW VALENTINE          42.79N 100.66W
05/22/2010  M0.50 INCH       CHERRY             NE   PUBLIC

            PEA TO MARBLE SIZE HAIL WAS REPORTED BY THE PUBLIC AT 848
            PM CDT.

&&

SJACOBS
Local storm report, May 22, 9:01 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
901 PM CDT SAT MAY 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0859 PM     HAIL             6 SW VALENTINE          42.81N 100.63W
05/22/2010  M1.00 INCH       CHERRY             NE   PUBLIC

            THE PUBLIC REPORTED HAIL UP TO THE SIZE OF QUARTERS FROM
            THE STORM.

&&

SJACOBS
Local storm report, May 22, 9:20 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
920 PM CDT SAT MAY 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0918 PM     HAIL             2 S SPARKS              42.90N 100.27W
05/22/2010  E1.25 INCH       CHERRY             NE   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED HALF DOLLAR SIZE HAIL A COUPLE
            MILES SOUTH OF SPARKS AT 910 PM CDT.

&&

SJACOBS

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 8:36 PM CDTSevere Thunderstorm WarningLBFCherry39 min
May 22, 9:12 PM CDTSevere Thunderstorm WarningLBFBrown, Cherry, Keya Paha48 min
May 22, 9:30 PM CDTTornado WarningLBFKeya Paha45 min
May 23, 12:39 PM CDTHigh Wind WatchLBFArthur, Chase, Cherry, Deuel, Frontier, Garden and 10 more15 hr
May 23, 12:39 PM CDTWind AdvisoryLBFBlaine, Boyd, Brown, Custer, Frontier, Garfield and 5 more33 hr

Nearby

Tornado Warnings in Nebraska, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.